MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570510
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017 that a wallflex biliary rx covered stent was implanted in the common bile duct to treat a malignant stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure on (b)(6) 2017.Reportedly, the patient¿s anatomy was normal and was not dilated prior to stent placement.According to the complainant, during the procedure, the physician was able to deploy the stent.However, when the delivery system was removed, the tapered tip of the catheter got caught on the stent and separated from the catheter.The physician left the detached piece of the catheter inside the patient and completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
A fully deployed wallflex biliary rx covered stent delivery system was returned for analysis; the stent was not returned.Visual analysis of the returned device found that the inner shaft was detached.No other issues were noted with the device.Device analysis determined that the condition of the returned device was consistent with the reported event.The noted damages to the returned device were consistent with excessive force being applied during device usage and are likely due to anatomical or procedural factors, which limited the performance of the device.Therefore, a review and analysis of all available information indicated that the most probable root cause is operational context.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
WALLFLEX¿ BILIARY RX STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7148926
Report Number3005099803-2017-03891
Device Sequence Number1238208
Product Code FGE
UDI-Device Identifier08714729764892
UDI-Public08714729764892
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2018
Device Model NumberM00570510
Device Catalogue Number7051
Device Lot Number19934991
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2017
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer01/05/2018
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1